By Topic

Beamwidth approximations for the fundamental mode in symmetric double-heterojunction lasers

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

2 Author(s)
Botez, D. ; RCA Labs., Princeton, NJ, USA ; Ettenberg, M.

The beamwidth for the fundamental TE0mode in symmetric DH lasers is approximated within 4 percent by analytical formulas covering wide ranges of cavity thickness and refractive index steps. By using a Gaussian approximation for near-field distributions, and numerically calculated beamwidth curves, we find a Gaussian beam-like expression for the beamwidth, over the range 1.5 < D < 6 , where D is the normalized guide thickness. In the nonGaussian region 0 < D < 1.5 , the beamwidth is estimated by using a corrected Dumke-like asymptotic approximation.

Published in:

Quantum Electronics, IEEE Journal of  (Volume:14 ,  Issue: 11 )